... as a prophalactic. I have been on SO many preventative and abortive meds over the past 6 years, but I find that I am increasingly tired now - sleeping 15-16 hours per day every couple of days. Has anyone else experienced this with Verapamil?
The dosage seems or must be way to high and should be lowered if possible also you may need to be seen by a physician about the amount of sleep that you are getting. if it is possible I would start out on the lowest dose possible and see if it can alleviate the pain as well as hopefully give you some active time opposed to sleeping so much. something else could be the problem... lil groupie blaze22
This is not a high dose if it is an extended release tablet. Verapamil can be taken for high blood pressure as well and the that is given 240mg exteded release in the morning as a starting dose. So 180mg is NOT a high dose. Some folks take 480mg a day (240mg in the am and 240mg in the pm) for blood pressure. Beta blockers can cause fatigue especially when starting therapy. It is possible this medicine might be lowering your heart rate too much. Count your heart beats or pulse for a minute. If they are below 56 beats per minute talk to your Dr about it. Beta blockers lower the heart rate and for some, when it lowers the heart rate too much, it makes them very tired. If this is the case, and you are under 56 bpm, he may need to adjust the dose. If you are running 60bpm or above, the fatigue should get better as you are on the medicine longer. It will take awhile before you notice improvement in your headaches so be sure to give it some time, if you can stick with it. I take Atenolol, which is also a beta blocker, for my blood pressure and incidentally my migraines have nearly ceased. I used to get several a month, now I only get a couple a year! This medicine is one that you are not supposed to take with grapefruit juice so be sure you are not drinking grapefruit juice or eating grapefruit when you take the medicine. You also want to avoid alcohol use while on this medicine. Verapamil can inhibit alcohol elimination so the alcohol can build to dangerous levels and could poison you! Make sure you stay well hydrated and be sure to get a good fiber intake as the medicine can cause constipation and staying hydrated can also help your headaches. Be sure you dont break, chew or crush your tablet because it is time released and altering the pill can cause you to get too much medicine at once. Do you keep a headache diary at all? I found, by keeping a diary of everything I put in my body, that tomatoes and red wine are definite migraine triggers for me. Keeping a diary can help you to see patterns and might help you to eliminate some of your headache triggers.
- Verapamil Information for Consumers
- Verapamil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Verapamil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Hi folks anyone out there use verapamil for migraines? is this maintenance pill? I started it today?
Posted 27 Jul 2010 • 1 answer
Posted 14 Aug 2011 • 1 answer
Posted 14 Feb 2012 • 1 answer
Posted 19 Mar 2012 • 1 answer
Chronic migraines and have also recently diagnosed PTSD. What meds can be taken with current regimen
Posted 14 May 2013 • 2 answers